Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 12, 2015, 12:31 AM CDT for Brazoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2015, 12:31 AM CDT (05:31 UTC)
- Expired
- May 12, 2015, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brazoria County, TX
The radar
The Houston radar (KHGX), 62 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2805 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS54 KHGX 120531
FFWHGX
TXC039-120830-
/O.NEW.KHGX.FF.W.0030.150512T0531Z-150512T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1231 AM CDT TUE MAY 12 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 330 AM CDT
* AT 1228 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. THREE TO SIX INCHES
OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY. A STORM SPOTTER NEAR FREEPORT REPORTED AN INCH OF RAIN IN
BETWEEN 1115 PM AND 1215 AM AND 6 INCHES OF RAIN SINCE 8 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREEPORT...SURFSIDE BEACH...OYSTER CREEK AND QUINTANA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2886 9540 2887 9539 2888 9539 2888 9540
2887 9540 2888 9544 2908 9525 2906 9521
2904 9523 2903 9521 2903 9523 2900 9524
2904 9519 2904 9517 2893 9530 2890 9535
2886 9539
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 11:29 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 11, 11:29 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 PM CDT MON MAY 11 2015
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION.
SEE UPDATED MARINE SECTION.
&&
.AVIATION...
PERIODS OF LIGHT TO MODERATE RAIN WILL PERSIST OVER THE SOUTHERN
HALF OF THE FORECAST AREA. GFS/RAP SEEMS TO BE HANDLING THE
SITUATION BEST AND LEANED TOWARD THOSE SOLNS. RAIN SHOULD TAKE A
BRIEF BREAK BUT SCATTERED SHRA/TSRA POSSIBLE AGAIN ON TUESDAY.
VERY LITTLE CONFIDENCE ON WHEN/WHERE EXACTLY SO WILL CARRY VCTS
FOR THE FIRST HALF OF THE DAY. EAST WINDS WILL GRADUALLY BECOME SE
DURING THE AFTN OR EVENING. MVFR CIGS EXPECTED DURING THE MORNING
WILL SCATTER OUT TO VFR CIGS IN THE AFTN. WINDS WILL REMAIN STRONG
TONIGHT ALONG THE COAST DIMINISHING TOWARD MORNING. 43
&&
.MARINE...
WILL EXTEND THE SMALL CRAFT ADVISORY FOR THE GULF WATERS THROUGH
10Z. WINDS SHOULD BEGIN TO DIMINISH IN THE NEXT COUPLE OF
HOURS BUT GENERALLY REMAIN E-SE. THE RAP/GFS/NAM KEEP AND EAST
WIND OF AROUND 15 KNOTS ON TUESDAY SO AM GETTING INCREASINGLY
CONCERNED WITH TIDE LEVELS. TIDES AT NORTH JETTY ARE 2.5 FT AND
RISING WITH A STIFF EAST WIND. NEW MARINE ZONES OUT SHORTLY. 43
&&
.PREV DISCUSSION... /ISSUED 956 PM CDT MON MAY 11 2015/
UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING IN THE VICINITY
OF AN OUTFLOW BOUNDARY THAT HAS PUSHED NEAR THE SOUTHERN EXTEND OF
OUR COASTAL WATERS. MESSY 00Z SURFACE ANALYSIS SHOWS A COLD FRONT
DRAPED ALONG THE NORTHERN FRINGES OF THE REGION /ROUGHLY ALONG A
CALDWELL TO GRAPELAND LINE/... WITH AN INCREASING SURFACE PRESSURE
GRADIENT LEADING TO ELEVATED WINDS OVER THE COASTAL WATERS. WATER
VAPOR IMAGERY SHOWS AN APPROACHING DISTURBANCE MOVING NORTHEAST INTO
SOUTH TEXAS FROM MEXICO... AND AS THIS FEATURE NEARS THE REGION
OVERNIGHT ANTICIPATE SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE
FROM THE WEST. WITH WEAK FLOW ALOFT ENCOURAGING SLOW STORM MOTIONS
AND 00Z SOUNDINGS SHOWING PRECIPITABLE WATER VALUES OVER 1.8
INCHES /1.84 AT LAKE CHARLES AND 2.15 AT CORPUS CHRISTI... VALUES
MORE THAN 2 STANDARD DEVIATIONS ABOVE NORMAL/... HEAVY RAIN
CONTINUES TO BE THE MAIN THREAT WITH ANY SHOWER OR THUNDERSTORM
THAT DEVELOPS.
WHERE THESE BOUNDARIES LAY WHEN THE SHORTWAVE REACHES THE AREA
WILL PLAY A BIG ROLE IN WHICH AREAS HAVE THE HIGHEST THREAT FOR
POTENTIAL FLOODING. HI-RES GUIDANCE HIGHLIGHTS THE MAIN RAIN
THREAT ALONG THE COAST AND OVER THE COASTAL WATERS THROUGH
MIDNIGHT AND THEN SHIFTS IT FARTHER INLAND AFTER THAT TIME AS THE
OUTFLOW BOUNDARY LIFTS NORTH. ADDITIONALLY... THERE/S STILL SOME
UNCERTAINTY ON HOW FAR NORTH AND EAST THE RAIN WILL ACTUALLY
DEVELOP OVERNIGHT AS THE PATH OF THE DISTURBANCE FROM MEXICO WILL
ALSO AFFECT WHICH AREAS SEE RAIN. FOR NOW... CONTINUING TO
HIGHLIGHT THE BEST RAIN CHANCES ALONG AND WEST OF INTERSTATE 45
TONIGHT. UPDATED PRODUCTS ALREADY OUT.
HUFFMAN
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 67 75 67 79 / 80 80 70 50 60
HOUSTON (IAH) 79 71 80 69 81 / 70 80 70 40 50
GALVESTON (GLS) 81 75 80 74 80 / 50 70 70 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...14
AVIATION/MARINE...43Hazardous weather outlook, May 11, 3:28 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 PM CDT MON MAY 11 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-122030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 328 PM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL AND FLOODING HAS ALREADY OCCURRED FROM NAVASOTA TO HUNTSVILLE WITH OTHER ISOLATED AREAS OF HIGHER RAINFALL AMOUNTS. A FRONTAL BOUNDARY CONTINUES TO STALL ACROSS THE AREA WITH AN UPPER LEVEL DISTURBANCE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. COMBINED WITH ABUNDANT MOISTURE FROM THE GULF...ADDITIONAL HEAVY RAINFALL IS EXPECTED TO NIGHT. STORMS COULD PRODUCE 1 TO 2 INCHES OF RAINFALL IN AN HOUR AND WITH SLOW MOVING STORMS...FLOODING COULD RESULT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE POTENTIAL OF FLOODING FROM THESE STORMS. THERE IS STILL A SLIGHT RISK OF SEVERE STORMS TONIGHT BUT OVERALL THINK STORMS MAY REMAIN BELOW SEVERE LEVELS. SHOULD A SEVERE STORM DEVELOP...GUSTY WINDS AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. SOME STORMS MAY PRODUCE 2 INCHES OF RAINFALL IN AN HOUR. WITH SLOW MOVING STORMS THAT COULD BE MOVING OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL...THERE IS THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH TUESDAY EVENING. ADDITIONAL THUNDERSTORM ACTIVITY CAN BE EXPECTED WEDNESDAY AND THURSDAY. AGAIN HEAVY RAINFALL AND FLOODING WILL BE THE MAIN IMPACTS FROM THE STORMS. THE SEVERE WEATHER POTENTIAL REMAINS LOW BUT A STRONG STORM COULD STILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:28 PM CDT | Special Marine Warning | HGX | 62 min | |
| May 11, 8:26 PM CDT | Special Marine Warning | HGX | 64 min | |
| May 11, 8:33 PM CDT | Small Craft Advisory | HGX | 8 hr | |
| May 11, 8:35 PM CDT | Special Marine Warning | HGX | 55 min | |
| May 11, 9:33 PM CDT | Special Marine Warning | HGX | 57 min | |
| May 11, 10:31 PM CDT | Special Marine Warning | HGX | 119 min | |
| May 11, 10:51 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 114 min |
| May 12, 12:20 AM CDT | Special Marine Warning | HGX | 25 min | |
| May 12, 12:40 AM CDT | Special Marine Warning | HGX | 65 min | |
| May 12, 1:26 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| May 12, 1:35 AM CDT | Special Weather Statement | HGX | Galveston | 40 min |
| May 12, 1:40 AM CDT | Tornado Warning | HGX | Brazoria, Galveston | 22 min |
| May 12, 8:53 AM CDT | Special Marine Warning | HGX | 67 min | |
| May 12, 9:57 AM CDT | Special Marine Warning | HGX | 18 min | |
| May 12, 10:03 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 9 days |
| May 12, 10:03 AM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 11 days |
| May 12, 10:12 AM CDT | Small Craft Advisory | HGX | 19 hr | |
| May 12, 10:16 AM CDT | Special Marine Warning | HGX | 89 min | |
| May 12, 2:30 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 2 hr |
| May 12, 3:12 PM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Matagorda, Wharton | 3 hr |
| May 12, 3:32 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 30 hr |
| May 12, 4:10 PM CDT | Tornado Warning | HGX | Galveston | 35 min |
| May 12, 4:30 PM CDT | Areal Flood Advisory | HGX | Brazoria | 2 hr |
| May 12, 4:48 PM CDT | Special Weather Statement | HGX | Montgomery | 42 min |
| May 12, 4:53 PM CDT | Areal Flood Advisory | HGX | Galveston | 3 hr |
| May 12, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 44 min |
| May 12, 5:08 PM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| May 12, 5:34 PM CDT | Areal Flood Advisory | HGX | Montgomery | 116 min |
| May 12, 5:47 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 118 min |
| May 12, 5:50 PM CDT | Special Marine Warning | HGX | 40 min | |
| May 12, 6:00 PM CDT | Areal Flood Advisory | HGX | Liberty | 2 hr |
| May 12, 6:01 PM CDT | Areal Flood Advisory | HGX | Chambers | 119 min |
| May 12, 6:17 PM CDT | Special Weather Statement | HGX | Polk | 43 min |
| May 12, 6:20 PM CDT | Special Marine Warning | HGX | 115 min | |
| May 12, 6:33 PM CDT | Special Weather Statement | HGX | San Jacinto | 42 min |
| May 12, 6:42 PM CDT | Areal Flood Advisory | HGX | Brazoria | 2 hr |
| May 12, 6:55 PM CDT | Special Marine Warning | HGX | 65 min | |
| May 12, 6:57 PM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.